Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 119, NWS Nashville, TN

October 19, 20074 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 19, 2007, 1:22 AM CDT for 4 counties in Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2007, 1:22 AM CDT (06:22 UTC)
Expired
Oct 19, 2007, 2:00 AM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Coffee County, TN, Grundy County, TN, Van Buren County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 10:27 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1487 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
2.8
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 190621
SVROHX
TNC031-061-175-177-190700-
/O.NEW.KOHX.SV.W.0119.071019T0622Z-071019T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
122 AM CDT FRI OCT 19 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COFFEE COUNTY IN TENNESSEE...
  GRUNDY COUNTY IN TENNESSEE...
  VAN BUREN COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF SPENCER...
  WARREN COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF MCMINNVILLE...

* UNTIL 200 AM CDT

* AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES NORTHWEST OF MCMINNVILLE TO 10 MILES SOUTHWEST OF
  MCMINNVILLE TO 14 MILES WEST OF TRACY CITY...OR ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHEAST OF WOODBURY TO 10 MILES SOUTHWEST
  OF MCMINNVILLE TO 9 MILES NORTHEAST OF WINCHESTER...AND MOVING EAST
  AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MCMINNVILLE BY 130 AM CDT...
  TRACY CITY BY 140 AM CDT...
  GRUETLI-LAAGER BY 150 AM CDT...
  SPENCER BY 155 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3569 8528 3555 8545 3553 8557 3550 8552
      3538 8547 3531 8557 3530 8566 3523 8570
      3522 8588 3528 8593 3535 8607 3557 8600
      3566 8602 3579 8596 3579 8532
TIME...MOT...LOC 0622Z 266DEG 36KT 3575 8592 3558 8587
          3529 8597

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 8:20 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Oct 18, 8:20 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CDT THU OCT 18 2007

.UPDATE...
MULTIPLE WARNINGS BEING ISSUED TO OUR W AND NW. TORNADIC CELL IN
CALLOWAY CTY COULD CLIP NW PORTIONS OF STEWART CTY. LIGHTNING DISPLAY
TRENDS HAVE BEEN DOWNWARD...AND CELLS STARTING TO MERGE INTO MORE OF
A MULTI-CELLULAR LOOK. CELL IN GIBSON COUNTY APPEARS TO HAVE SOME GOOD
REAR INFLOW NOTCHES. MAY BE ANOTHER 2 HOURS OR SO BEFORE OUR CWA
GETS THINGS GOING...AND EXPECT MAINLY DAMAGING WINDS WITH ISOLATED
TORNADOES.
&&

.PREV DISCUSSION... /ISSUED 256 PM CDT THU OCT 18 2007/

DISCUSSION...SEVERE WEATHER IS MAIN CONCERN FOR THIS FORECAST
PERIOD. A TORNADO WATCH WAS ALREADY BEEN ISSUED FOR MUCH OF OUR
AREA BASED ON RAPIDLY DEVELOPING CELLS ALONG MS/AL BORDER AND
INCREASINGLY UNSTABLE CONDITIONS OVER THE REGION. WE STILL THINK
BEST CHANCES FOR SEVERE WEATHER IN MID TN WILL BE THIS EVENING
FROM 8 PM CDT - 2 AM CDT WITH THE MAIN HAZARD BEING DAMAGING
STRAIGHT LINE WINDS. PARAMETERS WILL REMAIN SUITABLE FOR ISOLATED
TORNADOES THROUGH THE PERIOD. GUSTY THUNDERSTORM WINDS ALONG WITH
GRADIENT WINDS WILL LIKELY BRING DOWN A FEW TREES OR LIMBS THIS
EVENING...ESPECIALLY DROUGHT WEAKENED TREES. A LAKE WIND ADVISORY
WILL REMAIN IN EFFECT UNTIL 7 PM FOR GUSTY GRADIENT WINDS. WINDS
MAY BE STRONGER LATER..BUT SHOULD BE CONVECTIVELY INDUCED OR JUST
ALONG THE FRONT ITSELF. AT 2 PM CDT...THE SURFACE FRONT EXTENDED
FROM A LOW PRESSURE IN MN DOWN INTO MO AND NORTHWEST AR THIS
AFTERNOON. CONVECTIVE ACTIVITY IS EXPECTED TO DEVELOP AND FILL IN
AHEAD OF THE BOUNDARY OVER WEST TN AND WEST KY LATE TODAY. THIS
FRONT WILL SWEEP ACROSS MID TN WITH WIDESPREAD SHOWERS AND STORMS
BETWEEN 06Z- 12Z FRIDAY.

DRIER AND SLIGHTLY COOLER AIR WILL ARRIVE BEHIND THE FRONT AND
REMAIN THROUGH THE WEEKEND. TEMPERATURES WILL STILL BE ABOVE
NORMAL. NEXT SYSTEM WILL BRING MOISTURE BACK INTO THE AREA SUNDAY
NIGHT INTO MONDAY WITH ANOTHER CHANCE FOR SHOWERS AND STORMS.
MODEL FORECAST SOLUTIONS DIVERGE RADICALLY AT THAT POINT. GFS
SWEEPS SYSTEM THROUGH THE AREA QUICKLY WHILE OTHER MODELS HOLD BACK
LOW PRESSURE FARTHER WEST. WE WILL GO WITH A BLEND...KEEPING POPS
A LITTLE LONGER THAN GFS AND NOT BRINGING IN COOL AIR QUITE AS
FAST. TREND FROM ALL MODELS IS TO BRING TEMPERATURES DOWN TO
NORMAL OR EVEN A LITTLE BELOW NORMAL BY MIDWEEK.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, Oct 18, 2:10 PM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT THU OCT 18 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-191030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
210 PM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON AND PUSH
ACROSS MIDDLE TENNESSEE LATE TONIGHT. CONDITIONS ARE SUCH THAT ISOLATED
SEVERE STORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON BUT IT WILL BECOME
MORE FAVORABLE FOR SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT.
THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS BUT ISOLATED
TORNADOES ARE ALSO POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED THE
NASHVILLE AREA AND TO THE WEST IN A MODERATE RISK OF SEVERE WEATHER...
WITH A SLIGHT RISK TO THE EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT IS EXPECTED TO ENTER MIDDLE TENNESSEE ON MONDAY,
WHICH WILL BRING OUR NEXT ROUND OF ACTIVE WEATHER. IT IS THEREFORE
POSSIBLE THAT HAZARDOUS WEATHER MAY OCCUR AS THIS SYSTEM PASSES
THROUGH THE MID STATE.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE POTENTIAL FOR ISOLATED SEVERE WEATHER TODAY AND TONIGHT
...SPOTTER ACTIVATION MAY BE NEEDED.

07

In the hours before

Local storm report, Oct 18, 11:41 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND GST     NASHVILLE               36.17N 86.78W
10/18/2007  M73 MPH          DAVIDSON           TN   EMERGENCY MNGR

            DAVIDSON COUNTY OEM OFFICIAL REPORTED 73 MPH WIND GUST
            WITH HAND HELD ANEMOMETER AT I-65 AND HARDING RD.

&&

ORCHANIAN
Local storm report, Oct 18, 11:44 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
10/18/2007                   DAVIDSON           TN   TRAINED SPOTTER

            SEVERAL LARGE TREES WERE BLOWN DOWN AT THE CRIEVE HALL

            AREA OF NASHVILLE NEAR THE ELLINGTON AGRICULTURAL CENTER.

&&

ORCHANIAN
Local storm report, Oct 19, 12:01 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1201 AM CDT FRI OCT 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     9 W CENTERVILLE         35.79N 87.61W
10/18/2007                   HICKMAN            TN   TRAINED SPOTTER

            TREES WERE BLOWN DOWN AT COBLE.

1150 PM     TSTM WND DMG     LAWRENCEBURG            35.25N 87.34W
10/18/2007                   LAWRENCE           TN   AMATEUR RADIO

            14 INCH DIAMETER TREE WAS BLOWN DOWN ONTO A HOUSE.

1148 PM     TSTM WND DMG     IRON CITY               35.03N 87.58W
10/18/2007                   LAWRENCE           TN   AMATEUR RADIO

            TREES WERE DOWN ON STATE ROUTE 227 JUST SOUTH OF IRON
            CITY.

&&

ORCHANIAN
Local storm report, Oct 19, 12:50 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 AM CDT FRI OCT 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     5 NNE HOHENWALD         35.62N 87.53W
10/18/2007                   LEWIS              TN   LAW ENFORCEMENT

            911 REPORTED TREES DOWN AT KIMMINS.

1207 AM     TSTM WND GST     LEBANON                 36.21N 86.32W
10/19/2007  E0 MPH           WILSON             TN   EMERGENCY MNGR

            WEMA REPORTED TREES AND POWER LINES DOWN IN THE WESTERN
            PART OF LEBANON.

1155 PM     TSTM WND DMG     10 E NASHVILLE          36.17N 86.61W
10/18/2007                   DAVIDSON           TN   TRAINED SPOTTER

            TREES AND POWER LINES WERE DOWN IN HERMITAGE AT

            INTERSECTION OF TULIP GROVE ROAD AND OLD LEBANON DIRT RD.

1155 PM     TSTM WND DMG     11 W LEBANON            36.21N 86.52W
10/18/2007                   WILSON             TN   EMERGENCY MNGR

            TREES DOWN AT INTERSECTION OF BENDERS FERRY ROAD AND MAYS
            CHAPEL RD.

1208 AM     TSTM WND DMG     MOUNT PLEASANT          35.55N 87.19W
10/19/2007                   MAURY              TN   LAW ENFORCEMENT

            TREE WAS BLOWN DOWN.

1034 PM     TSTM WND DMG     CLARKSVILLE             36.56N 87.35W
10/18/2007                   MONTGOMERY         TN   LAW ENFORCEMENT

            911 DISPATCH REPORTED TREES DOWN STARTING AT WOODLAWN AT
            1034 PM THEN THROUGH CLARKSVILLE AND ENDING AT PORT ROYAL
            BY 11 PM CDT.

&&

ORCHANIAN
Local storm report, Oct 19, 1:18 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
118 AM CDT FRI OCT 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     9 SSE CARTHAGE          36.14N 85.88W
10/19/2007                   SMITH              TN   LAW ENFORCEMENT

            S.O. REPORTS TREES BLOWN DOWN IN LANCASTER HILL IN
            SOUTHEAST SMITH COUNTY

&&

JLM
Local storm report, Oct 19, 1:19 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
119 AM CDT FRI OCT 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     WAYNESBORO              35.32N 87.76W
10/18/2007                   WAYNE              TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED SEVERAL TREES WERE DOWN AROUND
            THE COUNTY, STARTING IN THE WEST AT 1055 PM AND IN THE
            EAST BY 1115 PM CDT.

1246 AM     TSTM WND GST     CELINA                  36.55N 85.50W
10/19/2007  E0 MPH           CLAY               TN   LAW ENFORCEMENT

            TREES AND POWER LINES WERE DOWN JUST WEST OF CELINA ON
            HIGHWAY 52 AND ALSO IN BAPTIST RIDGE FROM 1246 AM AM TO
            1252 AM CDT.

&&

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:08 PM CDTTornado WarningOHXStewart37 min
Oct 18, 8:48 PM CDTSevere Thunderstorm WarningOHXBenton, Stewart57 min
Oct 18, 9:17 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart43 min
Oct 18, 9:56 PM CDTTornado WarningOHXBenton, Humphreys34 min
Oct 18, 10:19 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Lawrence and 8 more56 min
Oct 18, 11:10 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Hickman, Macon, Maury, Robertson and 5 more50 min
Oct 18, 11:19 PM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Maury, Perry and 1 more56 min
Oct 18, 11:51 PM CDTSevere Thunderstorm WarningOHXCannon, Clay, Davidson, DeKalb, Jackson, Macon and 6 more54 min
Oct 19, 12:03 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury27 min
Oct 19, 12:35 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Grundy, Rutherford, Warren40 min
Oct 19, 12:39 AM CDTSevere Thunderstorm WarningOHXCannon, Clay, DeKalb, Fentress, Jackson, Overton and 7 more51 min
Oct 19, 1:34 AM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.